Announcement

Announcement Module
Collapse
No announcement yet.

Testosterone shot...infection (Cellulitis)

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Testosterone shot...infection (Cellulitis)

    Hi All,

    So I recently had my T-levels checked and the results came back low. First in July 240 ng/dL and the second time in Dec. 219 ng/dL. A drop from July to Dec. I had my first injection of testosterone on Friday Dec. 23rd. The following day I noticed some soreness around the area (right upper thigh). I knew this would happen so I made nothing of it. on Saturday Dec. 24th, I went to my crossfit and had an intense workout which included lots of legs. On Sunday the 25th, I woke up and was not able to move my leg. It was in sooooo much pain that I don't know how I dragged myself to an urgent care. Doctor did an x-ray (came back negative) and evaluated me and determined that it could be an infection. Put me on an antibiotic and told me to go to my primary care physician. However, this was the Monday after X-Mas and my doctors office was closed. The pain got worse so on tuesday the 27th, I went to the ER and doctor said I had to stay and be put on antibiotic. Long story short, I was discharged last night and the diagnosis was indeed an infection (Cellulitis). That being said, has this ever happened to anyone? Should I consider a different type of Testosterone replacement? I definitely think the working out did not help. I am still in pain and the swolleness is still present. Any tips/recommendations?

    Thanks so much and Happy Holidays!!

    ​Andy
    6 Mar 2009 Dx, ultrasound, solid mass in rt testicle, Markers: LDH 195 u/l, HCG <1, AFP 3.3 (normal)
    16 Mar 2009 R I/O, 2cm tumor
    25 Mar 2009 Chest, Abdominal & Pelvic Area CT Scan - Clear
    25 Mar 2009 Path: Seminoma, confined to testicle, no invasion of tunica, no spermatic cord involvement, no lymph node invasion (Stage - 1 - pT1, NX, MX, S0)
    15 Apr 2009 Adjuvant Carboplatin 1,150mg
    4 years (7/17/13) - ALL CLEAR

  • #2
    Hey Andy,

    Cellulitis can happen with every injection, even after flu shots ! So, every testosterone injection carries a risk for infection, since bacterias are introduced into the skin. Overall, it's not common to have cellulitis after a shot. Other testosterone delivery systems such as transdermal can also be considered.

    How did you receive your first shot ? By yourself or by someone else administration ? Was antiseptic used before injection ?

    Is your pain increasing ? Do you have fever/chills ? If so, you should return to see a doctor.

    Good luck,

    Jean-Philippe
    December 15, 2015 : Right I/O. Markers normal.
    December 24, 2015 : Merry Christmas ! 100 % pure EC, no LVI.
    January 7, 2016 : CT scan : 2 RPLN of 8 and 9 mm
    February 2016 : Markers normal.
    March 2016 : Markers normal.
    April 2016 : Abnormal B-HCG (43). 14 mm (from 8) and 10 mm (from 9) lymph nodes.
    April 25, 2016 : Happy birthday ! Relapsed confirmed.
    May 2, 2016 : BEP x 3 begins.
    July 3, 2016 : BEP x 3 ends.
    July 2016 : Serum tumor markers normal. 10 mm (from 14) and 6 mm (from 10) lymph nodes. Back on surveillance !
    December 23, 2016 : Merry Christmas ! Serum tumor markers normal. 6.8 mm (from 10) and no more visible (from 6) lymph nodes. Surveillance continues.

    Comment


    • #3
      Hi Jean-Philippe

      Thanks for responding. I administered the injection myself but in the presence of a nurse at my doctor's office, just to ensure I was doing it correctly. She said I did it right, but unfortunately got infected.

      Pain is still there, has definitely subsided. No fever or chills. So thus far, I think I'm improving. It was very scary though and extremely painful. I just don't know if I want to try the shot again. Becasue the doctor at the ER also said I could have had an allergic reaction. Ahhhhh decisions, haha.

      Andy
      6 Mar 2009 Dx, ultrasound, solid mass in rt testicle, Markers: LDH 195 u/l, HCG <1, AFP 3.3 (normal)
      16 Mar 2009 R I/O, 2cm tumor
      25 Mar 2009 Chest, Abdominal & Pelvic Area CT Scan - Clear
      25 Mar 2009 Path: Seminoma, confined to testicle, no invasion of tunica, no spermatic cord involvement, no lymph node invasion (Stage - 1 - pT1, NX, MX, S0)
      15 Apr 2009 Adjuvant Carboplatin 1,150mg
      4 years (7/17/13) - ALL CLEAR

      Comment


      • #4
        Hi Andy,

        Pain associated with cellulitis is usually mild, so if the pain don't go away in the next days, I would seek a medical opinion. Keep in mind that it should improve with time, not deteriorate !

        Good luck with your decision !

        jp
        December 15, 2015 : Right I/O. Markers normal.
        December 24, 2015 : Merry Christmas ! 100 % pure EC, no LVI.
        January 7, 2016 : CT scan : 2 RPLN of 8 and 9 mm
        February 2016 : Markers normal.
        March 2016 : Markers normal.
        April 2016 : Abnormal B-HCG (43). 14 mm (from 8) and 10 mm (from 9) lymph nodes.
        April 25, 2016 : Happy birthday ! Relapsed confirmed.
        May 2, 2016 : BEP x 3 begins.
        July 3, 2016 : BEP x 3 ends.
        July 2016 : Serum tumor markers normal. 10 mm (from 14) and 6 mm (from 10) lymph nodes. Back on surveillance !
        December 23, 2016 : Merry Christmas ! Serum tumor markers normal. 6.8 mm (from 10) and no more visible (from 6) lymph nodes. Surveillance continues.

        Comment


        • #5
          I recently got switched to injections from topical gels due to an insurance change at my work. I had about 3 or 4 injections done by a nurse, than did about four observed &amp; instructed by the nurse before being allowed to do them myself at home. Even though there was no indication of infection (no fever, redness, swelling, etc), several injections have produced a painful "knot" that was very sore &amp; even limited motion at times. I'm told that this just sometimes happens with T injections, no way to know when or if it will happen.

          Not sure if that's hat you had, but be aware it happens. I recently been using the "Z-Track method &amp; it seems to help ( http://nursingcrib.com/nursing-notes...-track-method/ ) Might be worth a try.
          Jan, 1975: Right I/O, followed by RPLND
          Dec, 2009: Left I/O, followed by 3xBEP

          Comment


          • #6
            Never had a problem - but for my long term ones (9 week cycles for me) they are in the arse and need to go deep into the muscle so its hard to do yours self - to date I have generally been good with the occasional painful one. I seem to be lucky and some find them too painful.
            >>>>>>>>>
            TC1: May 2001 / Right orchiectomy / seminoma stage 1 / Radiation
            TC2: July 2008 / Left orchiectomy / seminoma stage 1 / X2 Prostheses / Reandron (long term Testosterone injections)

            Comment


            • #7
              Cellulitis from an injection is very rare and almost always due to absolute neglect of disinfection. Even among homeless addicts, it is relatively rare. it is almost unheard of in type I diabetics, who inject multiple times each day. You got unlucky and the likelihood of this occurring again is very,very low.
              Last edited by DaveNorCal; 01-06-17, 04:11 PM.

              Comment

              Working...
              X